Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 345, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 25, 2021, 5:06 PM CDT for Harper County, Woods County, Woodward County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 5:06 PM CDT (22:06 UTC)
- Expired
- Jun 25, 2021, 5:42 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 106 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
683
WUUS54 KOUN 252206
SVROUN
OKC059-151-153-252300-
/O.NEW.KOUN.SV.W.0345.210625T2206Z-210625T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
506 PM CDT Fri Jun 25 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Woods County in northwestern Oklahoma...
Eastern Harper County in northwestern Oklahoma...
Northern Woodward County in northwestern Oklahoma...
* Until 600 PM CDT.
* At 506 PM CDT, a severe thunderstorm was located over Selman,
moving northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Freedom, Selman and Camp Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9910 3677 9905 3666 9953 3685 9961
3700 9944
TIME...MOT...LOC 2206Z 246DEG 20KT 3681 9948
HAIL...1.50IN
WIND...60MPH
$$
Mahale3 follow-up statements
408
WWUS54 KOUN 252219
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
519 PM CDT Fri Jun 25 2021
OKC059-151-153-252300-
/O.CON.KOUN.SV.W.0345.000000T0000Z-210625T2300Z/
Woods OK-Harper OK-Woodward OK-
519 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN WOODS...NORTHEASTERN HARPER AND NORTHERN WOODWARD
COUNTIES...
At 519 PM CDT, a severe thunderstorm was located 5 miles northeast of
Selman, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Freedom and Camp Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9910 3677 9905 3669 9940 3692 9953
3700 9944
TIME...MOT...LOC 2219Z 246DEG 20KT 3684 9940
HAIL...1.00IN
WIND...60MPH
$$
Mahale148
WWUS54 KOUN 252236
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
536 PM CDT Fri Jun 25 2021
OKC059-153-252246-
/O.CAN.KOUN.SV.W.0345.000000T0000Z-210625T2300Z/
Harper OK-Woodward OK-
536 PM CDT Fri Jun 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARPER AND
NORTHERN WOODWARD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3700 9910 3677 9905 3676 9912 3679 9915
3679 9927 3684 9932 3685 9931 3700 9934
TIME...MOT...LOC 2236Z 244DEG 23KT 3691 9924
$$
OKC151-252300-
/O.CON.KOUN.SV.W.0345.000000T0000Z-210625T2300Z/
Woods OK-
536 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN WOODS COUNTY...
At 536 PM CDT, a severe thunderstorm was located 11 miles northwest
of Freedom, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Freedom and Camp Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9910 3677 9905 3676 9912 3679 9915
3679 9927 3684 9932 3685 9931 3700 9934
TIME...MOT...LOC 2236Z 244DEG 23KT 3691 9924
HAIL...<.75IN
WIND...60MPH
$$
Mahale490
WWUS54 KOUN 252242
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
542 PM CDT Fri Jun 25 2021
OKC151-252251-
/O.CAN.KOUN.SV.W.0345.000000T0000Z-210625T2300Z/
Woods OK-
542 PM CDT Fri Jun 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3700 9910 3677 9905 3676 9912 3679 9915
3679 9927 3684 9932 3685 9931 3700 9934
TIME...MOT...LOC 2240Z 246DEG 20KT 3692 9920
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:19 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 25, 3:19 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Norman OK 319 PM CDT Fri Jun 25 2021 ...New LONG TERM... .SHORT TERM... (This evening through Saturday) Issued at 201 PM CDT Fri Jun 25 2021 Storms are expected to develop from KS southwest into the TX panhandle, clipping far NW parts of the fa, late this afternoon/early evening. Showers/storms will then continue to develop, move into, and across parts of the area tonight into Saturday morning, with the highest chances generally north of I-40. The development will occur near a front and dryline/sfc trough. The cool front or effective front is forecast to slowly move south into and across parts of the area tonight into tomorrow. Another round of showers/storms is then expected to begin Saturday afternoon. The position(s) of the previously mentioned boundaries will have an impact on where the greatest storm development will begin tomorrow afternoon. Enough instability and shear is expected to be in place that some of the storms later this afternoon and evening could become strong to severe with hail and damaging winds possible. Some strong to severe storms will also be possible Saturday afternoon with hail and strong winds the main concerns, although this could be impacted by what occurs tonight into Saturday morning. The severe potential being said, heavy rain/flooding will become an increasing concern as the weekend progresses and could be an even bigger concern than the severe potential for at least parts of the fa. A Flood Watch is in effect starting early this evening and continues into Saturday. With the rain and clouds expected across the area, the trend of below average temperatures for late June will begin Saturday with highs in the 80s to low 90s. && .LONG TERM... (Saturday night through next Thursday) Issued at 316 PM CDT Fri Jun 25 2021 All medium range models project the blocking high across the western one third of the U.S. persisting through next week, which should maintain the negatively tilted trough across the central one third of the U.S. This persisting upper air pattern will maintain our wet trend with cooler than seasonably average every day through Friday. As the surface based and elevated instability and deep layer shear weakens Saturday evening across the Southern High Plains, expecting the severe hazards to gradually decrease with any ongoing convection moving across our area. However, could still see some strong storms during the overnight hours, but heavy rainfall could maintain a flooding to flash flooding hazard as well as river flooding potential. Within an area of 2-plus inches of Preciptable Water Saturday night and three day storm total accumulations of 4-5 inches, the highest potential right now for flooding would be across central and southwestern Oklahoma. Of course this area and storm total amounts may change in the upcoming short term. With the upper trough axis to our west, mid-level vorticity forcing within our southwesterly flow aloft will maintain chances for storms through the day Sunday, with the highest POPs generally south and east of the I-44 corridor. Weak elevated instability should keep any of the high based storms below severe. However, the stalled out surface boundary will remain stretched somewhere across our area with moderate surface based instability that could produce some lower based stronger convective storms near the boundary, although weak capping and/or a lack of strong afternoon heating could inhibit this. Another vort max coming up from our southwest will bring another round of showers and weak thunderstorms. As previously mentioned, our wet trend with periods of rain and storms will continue through next week as our upper troughing and ample gulf moisture transport persists, with the highest chances across the southern half of Oklahoma and western north Texas. However, limited instability and lower QPFs should keep any new severe and flooding risks low. However, any ongoing flooding especially with rivers may persist. && .AVIATION... (06Z TAFS) Issued at 1048 PM CDT Thu Jun 24 2021 A shower or two may impact WWR around 6-7Z otherwise, VFR conditions are expected at all TAF sites through at least 21Z Friday. Showers and thunderstorms are expected to develop across northwest Oklahoma between 22-23Z and could bring MVFR conditions, perhaps IFR conditions, to WWR. Thunderstorms may also bring at least MVFR conditions to CSM and PNC mainly after 2-3Z Saturday. && .UPPER AIR... Issued at 220 AM CDT Fri Jun 25 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 88 68 79 / 60 70 90 70 Hobart OK 72 88 67 80 / 60 80 90 60 Wichita Falls TX 76 93 71 83 / 10 40 70 60 Gage OK 67 84 64 81 / 90 50 50 20 Ponca City OK 70 82 67 80 / 90 90 80 50 Durant OK 75 92 72 87 / 10 10 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Sunday afternoon for OKZ004>030-033>038-044. TX...None. && SHORT TERM...25 LONG TERM....68 AVIATION...25
Hazardous weather outlook, Jun 25, 11:45 AM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1145 AM CDT Fri Jun 25 2021 OKZ004>048-050>052-TXZ083>090-261645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1145 AM CDT Fri Jun 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorms are expected late this afternoon in northwestern Oklahoma and will gradually move east and south through the night. A few storms are expected to produce damaging wind gusts and large hail until 1 AM Saturday over the northwestern third of the state. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms are likely from Saturday through Tuesday with the area moving slowly from north to south. Some severe wind gusts could occur Saturday. There is a chance for thunderstorms from Wednesday. .Heavy Rainfall... Three to five inches of rainfall is possible in some areas by the beginning of next week. A flood watch is in effect from Friday evening until Sunday evening. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:19 AM CDT | Flood Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 36 more | 3 days |
| Jun 25, 3:52 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 53 min |
| Jun 25, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 49 min |
| Jun 25, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 42 min |
| Jun 25, 5:38 PM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Jun 25, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 27 min |
| Jun 25, 6:35 PM CDT | Special Weather Statement | OUN | Dewey, Major, Woodward | 40 min |
| Jun 25, 6:51 PM CDT | Special Weather Statement | OUN | Ellis | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.